Retrospective analysis identifies risk factors for pomalidomide-induced skin rash, indicating the need for proactive pharmacist monitoring.
BackgroundPomalidomide (POM) can cause skin rash, although it is generally considered less frequent than lenalidomide (LEN)-induced rash. However, skin rash remains a clinically relevant adverse event that may lead to treatment interruption in patients with multiple myeloma. This study aimed to identify clinical risk factors for POM-induced skin rash.MethodsWe retrospectively analyzed 76 patients who received POM-containing regimens between 2015 and 2022. The incidence, severity, and timing of skin rash were evaluated. Clinical variables were compared between patients with and without POM-induced skin rash, and multivariate logistic regression was performed to identify independent risk factors.ResultsPOM-induced skin rash occurred in 22.4% of patients, with 17.1% experiencing Grade ≥2 rash. Treatment interruption due to rash occurred in 4 patients. A history of LEN-induced skin rash (p = 0.025) and no recent proteasome inhibitor exposure (p = 0.038) were identified as independent risk factors for POM-induced skin rash.ConclusionPatients with a prior history of LEN-induced skin rash or with long intervals since proteasome inhibitor exposure are at increased risk for POM-induced skin rash. Pharmacists should identify these high-risk patients before initiating POM therapy and implement early monitoring and supportive care to prevent unnecessary treatment interruption.
No takes yet. Share an insight, caveat, or question.
Sugi et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: